Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 547, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 1:42 PM EDT for 4 counties in Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 1:42 PM EDT (17:42 UTC)
- Expired
- Aug 7, 2008, 2:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:29 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 071742
SVRFFC
GAC015-057-067-223-071845-
/O.NEW.KFFC.SV.W.0547.080807T1742Z-080807T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
COBB COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 245 PM EDT
* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CHEROKEE TO EMERSON...MOVING EAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIRAM...HOLLY SPRINGS...ACWORTH...WOODSTOCK...KENNESAW...
MARIETTA...FAIR OAKS AND WHITEWATER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3424 8457 3412 8441 3411 8442 3405 8442
3397 8437 3392 8443 3383 8503 3395 8504
3396 8498 3408 8492 3409 8495 3409 8504
3416 8504
TIME...MOT...LOC 1742Z 276DEG 20KT 3413 8454 3409 8479
$$1 follow-up statement
000
WWUS52 KFFC 071819
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT THU AUG 7 2008
GAC015-071827-
/O.CAN.KFFC.SV.W.0547.000000T0000Z-080807T1845Z/
BARTOW GA-
217 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARTOW COUNTY IS
CANCELLED...
THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR SOUTHERN
BARTOW COUNTY HAVE MOVED INTO COBB AND CHEROKEE. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. THUS...A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8498 3408 8492 3409 8489 3409 8466
3421 8466 3423 8464 3424 8457 3412 8441
3411 8442 3405 8442 3397 8437 3392 8443
3383 8503 3395 8504
TIME...MOT...LOC 1817Z 276DEG 20KT 3411 8431 3407 8456
$$
GAC057-067-223-071845-
/O.CON.KFFC.SV.W.0547.000000T0000Z-080807T1845Z/
PAULDING GA-COBB GA-CHEROKEE GA-
217 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN CHEROKEE...COBB AND PAULDING COUNTIES...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODSTOCK TO
ACWORTH...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...FAIR OAKS AND WHITEWATER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8498 3408 8492 3409 8489 3409 8466
3421 8466 3423 8464 3424 8457 3412 8441
3411 8442 3405 8442 3397 8437 3392 8443
3383 8503 3395 8504
TIME...MOT...LOC 1817Z 276DEG 20KT 3411 8431 3407 8456
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:55 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 7, 11:55 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT THU AUG 7 2008 .UPDATE... SENT QUICK UPDATE TO THE FORECAST TO ADD SEVERE THUNDERSTORM WATCH TO THE ZONES. MADE ONLY MINOR MODIFICATION TO THE POP GRIDS TO BOOST POPS SLIGHTLY IN THE NORTH IN LIGHT OF APPROACHING CONVECTIVE CLUSTER FROM THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 535 AM EDT THU AUG 7 2008/ SHORT TERM /TODAY THROUGH SATURDAY/... UPPER RIDGE WEAKENING ACROSS THE SOUTHEAST TODAY AS NORTHEAST STATES TROUGH BEGINS TO DEEPEN. AS A RESULT...SURFACE BOUNDARY TO OUR NORTH WILL BEGIN TO DRIFT SOUTHWARD. THIS IN COMBINATION WITH PERSISTENT LEE SIDE TROUGH SHOULD HELP TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CWA WILL BE ON SOUTHERN FRINGE OF STRONG WINDS ALOFT...AND A FEW STORMS COULD REACH SEVERE LIMITS DURING THE AFTERNOON AND EVENING HOURS. LOWERING HEIGHTS DURING THE OVERNIGHT HOURS SHOULD PUSH THE FRONT THROUGH NORTH GEORGIA BY FRIDAY MORNING...AND INTO CENTRAL ZONES DURING FRIDAY AFTERNOON. DRIER AIR WORKING ITS WAY INTO NORTHERN ZONES FRIDAY MORNING...BUT HAVE CONTINUED POPS ACROSS CENTRAL THROUGH THE DAY IN CASE THE BOUNDARY STALLS FOR A WHILE IN THAT AREA. THE CWA SHOULD BE DRY AND NOT AS HOT ON SATURDAY. WILL LET HEAT ADVISORY DIE AT 8 AM THIS MORNING. AN INCREASE IN CLOUDINESS AND WIDELY SCATTERED THUNDERSTORMS SHOULD HELP HEAT INDEX VALUES THIS AFTERNOON REMAIN JUST BELOW ADVISORY CRITERIA. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NORTHWESTERLY FLOW DOMINATING THE STATE THROUGH THE WEEKEND. HAVE CONTINUED A DRY FORECAST UNTIL MONDAY. BY THAT TIME...A DEVELOPING SHORT WAVE IN THE UPPER MID WEST SHOULD BRING MOISTURE BACK INTO THE CWA. AS THIS WAVE MOVES EASTWARD ACROSS THE OHIO VALLEY...CONVECTION SHOULD DEVELOP OVER THE SOUTHEAST AHEAD OF THE SURFACE FRONT THROUGH THE END OF THE PERIOD. AVIATION /8AM THURSDAY THROUGH 8AM FRIDAY/... SCATTERED HIGH CLOUDS WITH GENERALLY NO RESTRICTIONS TO VISIBILITIES AT THIS TIME. MEAN WIND SURFACE TO 500MB IS WEST AROUND 10KTS. EXPECT AFOREMENTIONED APPROACHING COLD FRONT AND SURFACE TROUGH TO DEVELOP TSTMS AS EARLY AS 2PM AND CONTINUE TO 10 PM OVER AND NEAR THE TAF SITES. A COMPROMISE ON TIMING OF THE TSTMS DEVELOPMENT BETWEEN THE GFS IN THE EARLY AFTERNOON AND THE NAM TOWARD EVENING WAS USED. MVFR CEILINGS AND IFR VISIBILITIES CAN BE EXPECTED IN THE TSTMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 68 90 65 89 / 30 50 20 5 5 ATLANTA 92 70 89 67 86 / 40 50 20 5 5 BLAIRSVILLE 87 61 86 59 84 / 60 50 10 10 10 CARTERSVILLE 89 64 89 60 88 / 50 50 10 10 5 COLUMBUS 97 74 91 69 93 / 30 50 50 5 5 GAINESVILLE 91 68 88 65 85 / 50 50 10 10 10 MACON 99 73 92 65 92 / 30 50 40 5 5 ROME 92 67 91 61 90 / 60 50 10 10 5 PEACHTREE CITY 92 68 88 60 88 / 30 50 20 5 5 VIDALIA 98 73 90 67 92 / 30 50 60 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR NORTH AND PORTIONS OF CENTRAL GEORGIA UNTIL 6PM. && 07
Hazardous weather outlook, Aug 7, 11:30 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU AUG 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE LIKELY. .DISCUSSION... THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA WILL RANGE FROM MINUS 5 TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS ALOFT ACROSS NORTH GEORGIA WILL BE MODERATELY STRONG FOR THIS TIME OF YEAR...AND WILL ALLOW THUNDERSTORMS TO BECOME MORE ORGANIZED AND ENHANCE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 7, 12:24 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1224 PM EDT THU AUG 7 2008 GAZ001-071700- 1224 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY UNTIL 100 PM EDT... AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NEW ENGLAND...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 7, 12:43 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1243 PM EDT THU AUG 7 2008 GAZ019-071730- 1243 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 130 PM EDT... AT 1239 PM EDT/1139 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN FLOYD COUNTY FROM COOSA TO CAVE SPRING...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 7, 1:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 PM EDT THU AUG 7 2008 GAZ104-071730- 105 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SUMTER COUNTY UNTIL 130 PM EDT... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AMERICUS...MOVING EAST AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE AMERICUS...ARLES...METHVINS...COBB...LESLIE AND DE SOTO.
Special weather statement, Aug 7, 1:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 129 PM EDT THU AUG 7 2008 GAZ097-071800- 129 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS COUNTY UNTIL 200 PM EDT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RENTZ...MOVING EAST AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENTZ AND LOWERY.
Special weather statement, Aug 7, 1:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT THU AUG 7 2008 GAZ104-071800- 133 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SUMTER COUNTY UNTIL 200 PM EDT... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF AMERICUS...MOVING EAST AT 12 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARLES...AMERICUS...METHVINS...COBB...LESLIE AND DE SOTO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 7, 1:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT THU AUG 7 2008 GAZ030-031-041-071800- 133 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH IN HARALSON...PAULDING AND POLK COUNTIES UNTIL 200 PM EDT... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM ARAGON TO FELTON...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Aug 7, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 61 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 24 min |
| Aug 7, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Spalding | 39 min |
| Aug 7, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 52 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 47 min |
| Aug 7, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 48 min |
| Aug 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 38 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 43 min |
| Aug 7, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 37 min |
| Aug 7, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 45 min |
| Aug 7, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 41 min |
| Aug 7, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Lumpkin | 44 min |
| Aug 7, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 16 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 37 min |
| Aug 7, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 46 min |
| Aug 7, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 43 min |
| Aug 7, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Wilkinson | 55 min |
| Aug 7, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 44 min |
| Aug 7, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.